Thunderstorm Wind, Peoria
- When
- June 5, 1:10 AM CST
- Where
- Peoria County, Glasford
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.567, -89.817
2 foot diameter tree blown down and some shingles blown off a roof.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 4, 3:41 PM CST, 9 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 441 PM CDT SAT JUN 4 2005 .DISCUSSION... MAIN LOW CENTER OF CIRCULATION SHOWING UP IN CO ON WATER VAPOR IMAGERY...HOWEVER...ONE OF THE SHORT WAVES MOVING OUT ACROSS THE PLAINS AHEAD OF THE SYSTEM BROUGHT PROLONGED SHOWERS AND THUNDERSTORMS TO KANSAS AND THE MISSOURI RIVER VALLEY IN THE OVERNIGHT HOURS. MAJORITY OF THE SHOWERS AND THUNDERSTORMS WERE CONFINED TO WEST OF THE MISSISSIPPI RIVER. 06Z SFC ANALYSIS SHOWS WARM FRONT TRYING TO SET UP ACROSS SERN KS...SRN MO....AND INTO THE OHIO RIVER VALLEY...WITH SRLY WINDS AND A DISTINCT MOISTURE GRADIENT. MAJOR FORECASTING ISSUES WITH THIS PACKAGE ARE THE TIMING OF PRECIP THROUGH THE WEEKEND WITH THE TWO APPROACHING SHORT WAVES...AND THE UNLIKELY TIMING OF SUCCESSIVE SHORTWAVES THROUGH THE WORKWEEK AS A VERY SUMMERY REGIME FALLS INTO PLACE. SHORT TERM...TODAY AND TOMORROW... FIRST OF TWO SHORTWAVES TO MOVE THROUGHT THE FA TODAY. MAJORITY OF THE ENERGY ASSOCIATED WITH THIS WAVE TO PASS TO THE NORTH OF ILX...WITH THE MAJOR PORTION OF THUNDERSTORMS IN IA AND NRN MO ALREADY MOVING TO THE NORTH WEST OF THE MISS RIVER VALLEY. KEPT MORNING POPS IN THE WEST...AND WENT TO A MORE WIDESPREAD POP FOR THE AFTERNOON. BUFKIT AND MODEL SOUNDINGS SHOW A GUSTY AFTERNOON WITH 20-25KT WINDS MIXING DOWN QUITE EASILY AS THE MORNING INVERSION IS BROKEN. CHANCES FOR POPS TODAY LIMITED TO THE MORNING AND AFTERNOON...WITH ACTIVITY DYING DOWN IN THE OVERNIGHT HOURS UNTIL THE APPROACH OF THE NEXT WAVE ON SUNDAY. SUNDAY WILL BE EVEN HOTTER...WITH H85 TEMPS TO BE 20C+...PUSHED TEMPS TO UPPER 80S AND AROUND 90 IN CENTRAL CWA. IF THE TREND CONTINUES TO WARM...SUBSEQUENT SHIFTS MAY HAVE TO EXPAND THE AREA OF HOT TEMPS. ATMOSPHERE WILL BE EARLY TO MIX OUT WITH PLENTY OF WARMING...AND MOMENTUM TRANSFER ON SOUNDINGS SHOWING 30+KT WINDS MIXING DOWN. LONG TERM...MONDAY THROUGH FRIDAY... HEIGHTS RISE AGAIN UNDER RIDGE IN EASTERN HALF OF CONUS AS TROUGH DIGS IN OUT IN THE PAC NW. DRY AND WARM WILL BE EXPECTED TO CONTINUE AS H85 TEMPS CLIMB BACK TO 20C THROUGH THE WORK WEEK. BY MID WEEK...MORE BLIPS OF ENERGY CONTINUE TO RIPPLE ACROSS THE FA OVERHEAD. MODELS DIVERGE GREATLY IN THE HANDLING OF INDIVIDUAL SHORTWAVES...AND HAVE NOT MADE ANY BIG CHANGES TO THE FORECAST AT THIS TIME. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. HJS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1138 AM CDT SAT JUN 4 2005 ILZ027>031-036>038-040>057-061-051100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN...MATTOON... PEORIA...SHELBYVILLE...SPRINGFIELD AND TAYLORVILLE 1138 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY OVER PARTS OF CENTRAL ILLINOIS. A LINE OF THUNDERSTORMS THAT PASSED THROUGH AREAS WEST OF THE ILLINOIS RIVER THIS MORNING WILL CONTINUE TO MOVE EASTWARD ACROSS CENTRAL ILLINOIS THROUGH THIS AFTERNOON. SOME OF THESE STORMS WILL REACH SEVERE LIMITS... ESPECIALLY NORTH OF THE I-72 AND I-74 CORRIDORS. PRIMARY THREAT AT THIS TIME APPEARS TO BE DAMAGING WINDS WITH A LESSER THREAT OF LARGE HAIL. THERE SHOULD BE A BREAK IN THUNDERSTORM ACTIVITY LATER THIS AFTERNOON AND THIS EVENING AFTER THIS INITIAL LINE OF THUNDERSTORMS MOVES THROUGH... AREAS WEST OF THE ILLINOIS RIVER ALREADY BEHIND THIS LINE OF STORMS WILL LIKELY STAY QUIET THROUGH THE AFTERNOON. HOWEVER... MORE THUNDERSTORMS MAY MOVE INTO THE AREA FROM IOWA AND MISSOURI LATER TONIGHT... MORE LIKELY TOWARDS THE PRE-DAWN HOURS OF SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WEAK FRONTAL BOUNDARY IS FORECAST TO APPROACH CENTRAL ILLINOIS ON SUNDAY AND INTERACT WITH A VERY WARM AND UNSTABLE ATMOSPHERE. THUNDERSTORMS MAY BE ONGOING DURING THE MORNING HOURS...WITH REDEVELOPMENT EXPECTED DURING THE MID AND LATE AFTERNOON HOURS OF SUNDAY. THE PRIMARY THREAT WITH ANY STORMS THAT MOVE ACROSS CENTRAL ILLINOIS WILL BE FROM DAMAGING WINDS AND LARGE HAIL. THE SEVERE THREAT SHOULD BEGIN TO DIMINISH BY EVENING. THE THREAT FOR THUNDERSTORMS WILL INCREASE ACROSS THE AREA AGAIN IN THE WEDNESDAY THROUGH FRIDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY THROUGH EARLY THIS EVENING EAST OF THE ILLINOIS RIVER AND NORTH OF THE I-72 AND I-74 CORRIDORS. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN SUNDAY AFTERNOON AND EVENING. ILZ062-063-066>068-071>073-051100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- INCLUDING THE CITIES OF...EFFINGHAM...FLORA AND LAWRENCEVILLE 1138 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... A WEATHER DISTURBANCE IS EXPECTED TO BRING THE THREAT OF SCATTERED THUNDERSTORMS TO PARTS OF EAST CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH ANY STORMS THAT DEVELOP THIS AFTERNOON WILL BE WITH GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WEAK FRONTAL BOUNDARY IS FORECAST TO APPROACH EAST CENTRAL AND SOUTHEAST ILLINOIS ON SUNDAY AND INTERACT WITH A VERY WARM AND UNSTABLE ATMOSPHERE. SCATTERED THUNDERSTORMS MAY BE ONGOING DURING THE MORNING HOURS...ESPECIALLY NORTH OF INTERSTATE 70...WITH REDEVELOPMENT EXPECTED DURING THE MID AND LATE AFTERNOON HOURS OF SUNDAY. THE PRIMARY THREAT WITH ANY STORMS THAT MOVE ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS WILL BE FROM DAMAGING WINDS AND LARGE HAIL. THE SEVERE THREAT SHOULD BEGIN TO DIMINISH AFTER SUNSET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... ESPECIALLY NORTH OF I-70. ACTIVATION MAY ALSO BE REQUIRED SUNDAY AFTERNOON AND EVENING. HARDIMAN
The Lincoln radar (KILX), 62 km away, was scanning. The volume nearest the first event began at 07:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
2 foot diameter tree blown down and some shingles blown off a roof.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455202.